Ohachi Meguri: Tour of volcanic vent of Mt. Fuji from fifth station of Kawaguchiko

Ohachi Meguri:"Ohachi" means the shape of volcanic vent and "Meguri" means "tour of" or "course" in Japanese. So, "Ohachi Meguri" means the Tour of volcanic vent at the top of Mt. Fuji.

Our route and photo

near the Bus station at Kawaguchiko Fifth station at 22:10Yamanaka Lake view of at eighth station
DSC07083_resize.JPGDSC07193_resize.JPG
Many people were there at the height of the season.we could see Yamanaka Lake after excess 8th station.
the Sun rise at between 8th st. and 9th st.near the Top
DSC07262_resize.JPGDSC07284_resize.JPG
we couldn't see it at the Top. but see near there. It was beautiful.It made very long line in the season.
arrived at the Topthe Tour of volcanic vent
DSC07303_resize.JPGIMG_8479_resize.JPG
very crowded at Kawaguchi Lake side.view of the Weather Measurement center at Top Of the Mountain.
Tour of volcanic vent, photo No.2
IMG_8414_8415_resize.jpg
photo of Kengamine(peak of Mt. Fuji) from opposite side. You can see whole of the volcanic vent. It still remained snow. I don't know the reason why remained the snow facing south. I believe the snow makes thick by north wind in winter.
Aug. 1 through Aug. 2, 2008

Bus Travel

  • go to
    • We took a Bus for Kawaguchiko Gogoume (fifth station) of Mt. Fuji at the No.28 bus stop near the JR Shinjuku Station West Exit. We left there at 19:50 and arrived at the fifth station at 22:10.
    • Keio Express Bus reservation center:03-5376-2222, Hours of operation:9:00〜19:00
    • Fare: 2,600 yen one way.
  • return from
    • we took a Bus for Shinjuku Station at the fifth station at 14:00, and arrived back Shinjuku station at 16:00.
    • We were already reserved the tickets via the Internet (Japanese only, so you need phone the Keio Express Bus reservation center, 03-5376-2222)

time and pedometer record

  • leave the fifth station at 22:23, pedometer: 9,006 steps
  • Top of the Mt. Fuji at 6:52, 16,355 steps
  • back to the fifth station at 13:42, 33,834 steps
  • the time for climbing: 8hr 29min. Walking around volcanic vent:2hr 8min, going down to the fifth station: 4hr 42min.

(The brochure which you can get the 6th station safty control center says "It takes 365min or 6hr 5min from fifth station to the top". we took longer time than the brochure's becouse it was very crowded with many climbers in this season.

  • Time & Pedometer
  1. fifth station (2,305m) 22:23, 9,006steps
    | 50min, (45min in the brochure)
  2. sixth station (2,390m) 23:13, 11,999steps
    | 88min, (60min)
  3. seventh station (Tomoe-Kan)(2,740m), 0:41am, 14,547steps
    | 84min, (100min)
  4. eighth station (Taishi-Kan)(3,100m), 2:05am, 15,416steps
    | 128min, (80min)
  5. eighth station (Hon-Hachigoume Fujisan Hotel (3,400m) 4:13am, 16,000steps
    | 103min (including 20min to see sunrise)
  6. nineth station or Mukaekusushi shrine at 5:56, 16,344steps
    | 56min
  7. Top (3,776m) 6:52, 16,355steps
    | 128min (stay there for 40min including to write card and have a breakfast)
  8. finish walk around volcanic vent 9:00, 18,242steps
    | 113min
  9. eighth station branch of Subashiri way 10:53, 23,253steps
    | 169min
  10. fifth station (2,305m) 13:42, 33,834steps

Pedometer might not count all steps while we were climbing because our each step was very short.

Remarks

  • We climbed this mountain last weekend too from different route. we feel very hard to climb this mountain every time.
  • Thin air made us a little headache and difficulty breathing from 8th station or more.
  • From 9th station, many poeple made long line to the top. we walked very slow because of the heavy traffic. The slow walking of the line was good for us under thin air.
  • The rest room at the top from Kawaguchiko-guchi route had 50 or more poeple waiting line.
  • If you can walk another 10 min, you can get the rest room of the Fujinomiya-guchi route, waiting line is very shorter than that. or it is good for you to take rest room at the Hon-Hachigome, one of 8th station's.
  • It was very beautiful night sky and stars, also you can see Kawaguchiko Lake in darkness.
  • The higher you climb, the clearer you see sky and The milky way.
  • Even if we was tired, to see the sky and the landscape made our mind to the top freshened.
  • The sky brightened where we were near the 9th station. We could see the sunrise around 4:30am, everyone keep thier sitting flat place to see the sunrise.
  • Waiting the sunrise, It was very cold, but after rising the sun, the sunlight makes us warmer and warmer.
  • Reaching the top of the mountain, we were exhausted. So took a short beak, and then we did the plan "Ohachi Meguri" (Tour of volcanic vent of Mt. Fuji).
  • We walked the volcanic vent counterclockwise. most poeple were areas of Kawaguchiko side top and Fujinomiya side top. So after leaving there, it was uncrowded.
  • It was good weather, we could see the volcanic vent and look down on the ground clearly.
  • Kengamine area, the peak area of the volcanic vent of Mt. Fuji, were very crowded. there were over 50 people and made a waiting line to take their photo.
  • Near Kengamine area was very slippery by heavy slope and sandy place. we were coming down and gripping steel bar of the fence. But some young people were running down straightly.
  • At the Fujinomiya side top, there is a post office. there was uncroweded in the morning. I bought a set of card and stamp (500 yen). the card have the shape of Mt. Fuji. CCI20080805_00000.jpg
  • When we climbed the mountain last year, it was rain and made sand wet. but this year it was clear and made sand dry. Sand cloud was thrown up by thier feets front of us. And the sand is very slippy. the sand makes each step wider easily on the zig downward path. You should take a mask with you to get down sandy downward path.
  • And you may get sun burn so don't forget wear a hat and a sunscreen.
  • While we get down the mountain, we never met dozer five times in the first time in our climbing this mountain. I'm sure they need many products for our climber's wants.
  • From sixth station, Up flow and down flow get together.
  • Today Sunday, Many people are starting climbing the mountain too.

en/FrontPage


トップ   差分 バックアップ リロード   一覧 単語検索 最終更新   ヘルプ   最終更新のRSS
Last-modified: 2009-11-15 (日) 22:03:02 (3143d)